Alert archive / Utah / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 35, NWS Salt Lake City, UT

July 14, 2001Utah County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 14, 2001, 6:31 PM MDT for Utah County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 2001, 6:31 PM MDT (00:31 UTC)
Expired
Jul 14, 2001, 7:10 PM MDT
In force
39 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Utah County, UT

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2001-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2001-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 150032
SVRSLC

UTC049-150110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
631 PM MDT SAT JUL 14 2001

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL UTAH COUNTY IN UTAH
  THIS INCLUDES THE CITY OF PAYSON

* UNTIL 710 PM MDT

* AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PAYSON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER SPANISH FORK AT 640 PM MDT
  OVER MAPLETON AT 645 PM MDT
  3 MILES SOUTHEAST OF SPRINGVILLE AT 650 PM MDT

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4005 11185 3992 11168 4017 11130 4029 11149

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:07 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 14, 3:07 PM MDT, 3 hours 24 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
307 PM MDT SAT JUL 14 2001

SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL BE OVER MOST OF UTAH
TODAY...WITH SOMEWHAT DRIER AIR OVER THE FAR WEST. THE DRIER AIR
WILL SPREAD EAST ON SUNDAY BUT SCATTERED STORMS WILL DEVELOP OVER
THE CENTRAL MOUNTAINS AGAIN SUNDAY AFTERNOON.

DISCUSSION...SHORTWAVE OVER FOUR CORNER WITH ANOTHER OVER
CALIFORNIA. MESOETA GRIDS SHOW A JET STREAK OVER NORTHWEST UTAH AND
ANOTHER JET EXIT REGION OVER SOUTHWEST UTAH. CELLS MOVING ALONG AT
15-20 KNOTS BUT REPEATED DEVELOPMENT OVER THE SAME AREA CAUSING
LOCAL HEAVY RAINFALL ACCUMULATION. SHOWERS AND STORMS WILL CONTINUE
FOR MOST OF THE NIGHT WITH THIS JET SUPPORT.

FOR SUNDAY WEDGE OF DRIER AIR MOVES INTO WESTERN UTAH WITH BREEZY
CONDITIONS AS WHATS LEFT OF CALIFORNIA SHORTWAVE MOVES INTO EASTERN
IDAHO. SCATTERED CONVECTION CONTINUES ALONG THE IDAHO BORDER AND
OVER AND NEAR THE MOUNTAINS.

ANOTHER ROUND OF ISOLATED TO LOW END SCATTERED ACTIVITY MONDAY FOR
THE MOUNTAINS AND POINTS EAST WHILE THE WEST DESERTS SHOULD BE DRY.

EXTENDED...A MODERATE TO STRONG AND DRY SOUTHWEST FLOW ALOFT WITH A
TRO[UGH OVER THE PACIFIC NORTHWEST. WE MAY SEE A COOL FRONT EDGE IN
BY ABOUT THURSDAY. DEEP SUB-TROPICAL MOISTURE SHOULD REMAIN EAST OF
OUR AREA.

SLC 6211 CDC 421-  GIBSON

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:25 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron35 min
Jul 14, 6:51 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron39 min
Jul 14, 7:33 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron42 min
Jul 14, 7:52 PM MDTSevere Thunderstorm WarningSLCSanpete, Sevier23 min
Jul 15, 3:05 PM MDTSevere Thunderstorm WarningSLCJuab, Utah40 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah50 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningSLCWasatch50 min
Jul 15, 3:32 PM MDTSevere Thunderstorm WarningSLCEmery, Sanpete, Sevier43 min
Jul 15, 3:40 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Weber35 min
Jul 15, 3:54 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane, San Juan66 min
Jul 15, 4:15 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah30 min
Jul 15, 4:15 PM MDTSevere Thunderstorm WarningSLCEmery45 min
Jul 15, 4:45 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne45 min
Jul 15, 5:30 PM MDTSevere Thunderstorm WarningSLCDuchesne30 min

Nearby

Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.